Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acnegirlfriend

How will accutance affect my boyfriend?

Recommended Posts

Hi :)

My boyfriend has nodular acne and is on Accutane. He is VERY self conscious and really does not enjoy talking about it but, especially after reading more about it, I really want to find out more about Accutane and how it can affect a person.

What I really want to know is how/if it can affect moods. I have read that it can lead to depression and suicidal thoughts, but can it also cause random mood swings?

Also, can it affect a person sexually? Can it lead to not being able to perform sexually, or to a loss of libido?

Any help or advice on the matter by anyone who may have gone through something similar would be so helpful :)

Thank you!

Xo

Share this post


Link to post
Share on other sites

Hey acnegirlfriend

First off what dosage is he on? And as far as depression/suicidal thoughts go is very very rare.. so your boyfriend should be fine with all that specially knowing your by his side supporting him is a major encouragement (: Mood swings happened to me occasionally not often but then nothing crazy or anything like that.. example; I might get angry at something silly to quick but its nothing to worry about at all.

Sexually is also rare or that am super horny day in and day out LOL, but in my experience that hasn't changed at all..

People seem to define accutane like poison nowadays and its not true, like i said its really rare to see a person having thoughts about killing themselves or anything in that matter. It does have side effects but that depends on what Dosage you are on, and those side effects usually stop after the treatment, like dry lips, thinning of hair, getting tired to quick and joint pains here and their.

Your bf should be fine and can cope with all that, knowing that he has someone supporting him like you are right now =]

GL =]

Edited by QQMAN

Share this post


Link to post
Share on other sites

I can attest for the mood swings. I am a calm person by nature but while being on accutane for just about 2 months now I can really tell its effect on my moods. Now when I do get upset or angered by something I am super quick to draw a temper and want to lash out, luckily I have been able to control my temper by pausing just in time before I do make a stupid decision, this really does bother me though because I have never been this way on my own so I know it is due to the accutane. Also sometimes when I feel down, I feel even lower than I would if I wasn't on accutane, nothing like depression just when I feel sad it's enhanced I guess you can say. But yes mood swings are normal while he is on accutane, as for his libido I cannot attest for as mine is working just fine. Hope this helps.

Share this post


Link to post
Share on other sites

He will probably become a little moody and slightly irritable. It's nothing to worry about, though. I also noticed a change in my libido during my Accutane course. I was not as easily aroused as I was pre-Accutane. The change in the libido wasn't that significant, but it was there nevertheless.

Share this post


Link to post
Share on other sites

Thank you so much for your help! I'm not entirely sure what dosage he is on but I will be sure to find out if it is particularly high.

There is just SO much bad stuff written about accutane and it is worrying thinking it could affect someone close to you in such a way, just need to remember that it's different for everyone!

Xo

Share this post


Link to post
Share on other sites

i just finished my course and i got a depression like never before but not to the point that i would kill myself.

And about sex: it had no impact on me what so ever.

The thing is: These boards are ment to share experienced about anything acne related and as people with negative experiences tend to vent more than people with success you will find posts complaining about different side-effects

If we got ALL users off accutane to write a rewiev of the drug the negative side would probably only be a drop in the sea.

Still these things MAY happen to your boyfriend but its a really small chance

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×